Oatmeal and absorption
Apr 16, 2009
I just started a regimin of atazanavir/ritonovir with truvada. My question: Can taking these (or any) medications with a big bowl of oatmeal reduce their absorption? I have read that the soluble fiber in oatmeal prevents a certain amount of fat absorption in the gut - Could it have the same effect on medications, particularly on those medications that require dietary fat to be properly absorbed?
Response from Dr. Young
Hello and thanks for your post.
Yes, it's important to take your Reyataz (atazanavir) with meals; fortunately, I'm not aware of any reason why oatmeal should interfere with absorption of your HIV medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Can You Get Genital Herpes From A Cold Sore?
- How Do I Get Rid Of Genital Warts In The Mouth?
- Are Lymphocytes High Or Low With Hiv?
- Can Hiv Enter Through A Pimple?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.